Friday, December 18, 2015

PACKING ON THE POUNDS

It’s a rare day when a woman wants to talk about her weight, unless she is bragging about her weight loss.  Well, I am here  to tell you about all of the weight I have gained over the years, how miserable I am, and the probable cause.

I started gaining weight when I was 40, averaging about 10 pounda a year.  By the time I weighed 268 pounds, I decided to get Lap Band Surgery.  It was wonderful at first.  I lost a total of 50 pounds, which isn’t very much for a person having bariatric surgery.  That loss caused me to Lose my gall bladder, having emergency surgery in 2007.  Then I started gaining weight again.
Keep in mind, with a lap band, you can usually only eat a cup of food at a sitting.  So why was I gaining weight.  Of course, the death of my husband caused a lot of stress, but really?
I went to my doctor and told her I had gained 10 pounds in a month, and that it hurt.  She ran some blood tests and said I had a slightly low thyroid.  Getting thyroid medication did not help me, and the pain persisted. In the next two years I made three trips to the ER with severe pain and difficulty breathing.

And the beat goes on.  Still no answer.  My legs were swollen like tree trunks, and my abdomen was so swollen, it was difficult to bend over.  The doctor I was seeing here in Tukwila told me to go home and drink herbal tea and calm down.

Last year I qualified for Medicare and joined Group Health.  The doctor I was set up with was okay, but pretty much the same old thing.  Then she retired and I was placed with a Physician’s Assistant.  I went to see her about getting off my blood pressure medication since it was making me cough.  She looked at my records and said “You take Mirapex?  It’s notorious for causing edema.”  A year and a half ago I had gone to a neurologist for that reason, since the medication is for restless legs.  I have been taking it since I was 40.  The neurologist I saw who was not with Group Health, said there was no connection.

So.  Here I am now, I weigh more than I did when I had my lap band and I am miserable.  It could take quite some time for the edema to subside, but I am hopeful.  I want change over night.  I’m transitioning to a new medication and that has made the condition worse.

I need your good vibes and prayers to give me the strength and optimism to get through this.  It has been a long haul.

No comments: